Alert archive / Wyoming / Red Flag Warnings in 2016
Red Flag Warning 10, NWS Riverton, WY
NWS Riverton, WY issued this red flag warning at Jul 17, 2016, 9:24 PM MDT for Fremont County, Natrona County, Wyoming. It took effect at Jul 18, 2016, 1:00 PM MDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 17, 2016, 9:24 PM MDT (03:24 UTC)
- In effect from
- Jul 18, 2016, 1:00 PM MDT
- Expired
- Jul 18, 2016, 8:00 PM MDT
- In force
- 7 hr
- Issued by
- NWS Riverton, WY
Counties Fremont County, WY, Natrona County, WY
The radar
The Riverton/Lander radar (KRIW), 62 km from the middle of the area, began a volume at 03:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 00:00Z, 3.4 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 631 J/kg
- Mixed-layer CIN
- -38 J/kg
- Mixed-layer LCL
- 2893 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- -18 m²/s²
- 0-3 km storm-relative helicity
- 155 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.7
The text
As transmitted.
274 WWUS85 KRIW 180324 RFWRIW URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 924 PM MDT SUN JUL 17 2016 ...RED FLAG WARNING IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 280 AND 300 IN NATRONA COUNTY... .SOUTHWEST WINDS WILL RETURN TO NATRONA COUNTY MONDAY AFTERNOON AND BECOME GUSTY INTO THE EVENING HOURS. THE GUSTY WINDS WILL COMBINE WITH LOW RELATIVE HUMIDITY COMBINING WITH CRITICALLY DRY FUELS PRODUCING CONDITIONS FAVORABLE FOR FIRES WITH RAPID RATES OF SPREAD. RELATIVE HUMIDITY SHOULD INCREASE RAPIDLY IN THE EVENING AS A RELATIVELY MOIST AIR MASS MOVES INTO THE AREA. WYZ280-300-180900- /O.UPG.KRIW.FW.A.0008.160718T1900Z-160719T0200Z/ /O.NEW.KRIW.FW.W.0010.160718T1900Z-160719T0200Z/ NATRONA COUNTY/CASPER BLM-CASPER MOUNTAIN- 924 PM MDT SUN JUL 17 2016 ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 8 PM MDT MONDAY FOR HOT TEMPERATURES...LOW RELATIVE HUMIDITY...GUSTY WINDS...AND CRITICALLY DRY FUELS... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM TO 8 PM MDT MONDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA...FIRE WEATHER ZONE 280. FIRE WEATHER ZONE 300. * WIND...SOUTHWEST 10 TO 20 MPH WITH GUSTS 25 TO 30 MPH. * HUMIDITY...10 TO 15 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$
5 follow-up statements
189 WWUS85 KRIW 180729 RFWRIW URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 129 AM MDT MON JUL 18 2016 ...RED FLAG WARNING IN EFFECT FROM THIS AFTERNOON THROUGH EARLY EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 280 AND 300 IN NATRONA COUNTY... .SOUTHWEST WINDS WILL RETURN TO NATRONA COUNTY THIS AFTERNOON AND BECOME GUSTY INTO THE EVENING HOURS. THE GUSTY WINDS WILL COMBINE WITH LOW RELATIVE HUMIDITY AND CRITICALLY DRY FUELS PRODUCING CONDITIONS FAVORABLE FOR FIRES WITH RAPID RATES OF SPREAD. RELATIVE HUMIDITY SHOULD INCREASE RAPIDLY BY MID EVENING AS A RELATIVELY MOIST AIR MASS MOVES INTO THE AREA. WYZ280-300-182200- /O.CON.KRIW.FW.W.0010.160718T1900Z-160719T0200Z/ NATRONA COUNTY/CASPER BLM-CASPER MOUNTAIN- 129 AM MDT MON JUL 18 2016 ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM MDT THIS EVENING FOR HOT TEMPERATURES...LOW RELATIVE HUMIDITY...GUSTY WINDS...AND CRITICALLY DRY FUELS... * AFFECTED AREA...FIRE WEATHER ZONE 280. FIRE WEATHER ZONE 300. * WIND...SOUTHWEST 10 TO 20 MPH WITH GUSTS 20 TO 30 MPH. * HUMIDITY...10 TO 15 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$
598 WWUS85 KRIW 181523 RFWRIW URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 923 AM MDT MON JUL 18 2016 ...RED FLAG WARNING IN EFFECT FROM THIS AFTERNOON THROUGH EARLY EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 280 AND 300 IN NATRONA COUNTY AND 283 IN FREMONT COUNTY... .SOUTHWEST WINDS WILL RETURN TO NATRONA AND FREMONT COUNTIES THIS AFTERNOON AND BECOME GUSTY INTO THE EVENING HOURS. THE GUSTY WINDS WILL COMBINE WITH LOW RELATIVE HUMIDITY AND CRITICALLY DRY FUELS PRODUCING CONDITIONS FAVORABLE FOR FIRES WITH RAPID RATES OF SPREAD. RELATIVE HUMIDITY SHOULD INCREASE RAPIDLY BY MID EVENING AS A RELATIVELY MOIST AIR MASS MOVES INTO THE AREA. WYZ283-190200- /O.EXA.KRIW.FW.W.0010.160718T1900Z-160719T0200Z/ UPPER WIND RIVER BASIN/WIND RIVER BASIN- 923 AM MDT MON JUL 18 2016 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM MDT THIS EVENING FOR HOT TEMPERATURES...LOW RELATIVE HUMIDITY... GUSTY WINDS...AND CRITICALLY DRY FUELS... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM MDT THIS EVENING. * AFFECTED AREA...FIRE WEATHER ZONE 283. * WIND...SOUTHWEST 10 TO 20 MPH WITH GUSTS 20 TO 30 MPH. * HUMIDITY...10 TO 15 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ WYZ280-300-190200- /O.CON.KRIW.FW.W.0010.160718T1900Z-160719T0200Z/ NATRONA COUNTY/CASPER BLM-CASPER MOUNTAIN- 923 AM MDT MON JUL 18 2016 ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM MDT THIS EVENING FOR HOT TEMPERATURES...LOW RELATIVE HUMIDITY...GUSTY WINDS...AND CRITICALLY DRY FUELS... * AFFECTED AREA...FIRE WEATHER ZONE 280. FIRE WEATHER ZONE 300. * WIND...SOUTHWEST 10 TO 20 MPH WITH GUSTS 20 TO 30 MPH. * HUMIDITY...10 TO 15 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$
982 WWUS85 KRIW 181959 RFWRIW URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 159 PM MDT MON JUL 18 2016 ...RED FLAG WARNING IN EFFECT FROM THIS AFTERNOON THROUGH EARLY EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 280 AND 300 IN NATRONA COUNTY AND 283 IN FREMONT COUNTY... ...A FIRE WEATHER WATCH HAS BEEN ISSUED FOR THE WESTERN MOUNTAINS FIRE WEATHER ZONES 414...145 AND 416 FOR WEDNESDAY AFTERNOON AND EVENING... .SOUTHWEST WINDS WILL RETURN TO NATRONA AND FREMONT COUNTIES THIS AFTERNOON AND BECOME GUSTY INTO THE EVENING HOURS. THE GUSTY WINDS WILL COMBINE WITH LOW RELATIVE HUMIDITY AND CRITICALLY DRY FUELS PRODUCING CONDITIONS FAVORABLE FOR FIRES WITH RAPID RATES OF SPREAD. RELATIVE HUMIDITY SHOULD INCREASE RAPIDLY BY MID EVENING AS A RELATIVELY MOIST AIR MASS MOVES INTO THE AREA. WEDNESDAY STRONG SOUTHWEST WINDS WILL DEVELOP OVER THE WESTERN MOUNTAINS. THESE WINDS WILL COMBINE WITH LOW RELATIVE HUMIDITY... VERY WARM TEMPERATURES AND CRITICALLY DRY FUELS. WYZ280-300-190200- /O.CON.KRIW.FW.W.0010.000000T0000Z-160719T0200Z/ NATRONA COUNTY/CASPER BLM-CASPER MOUNTAIN- 159 PM MDT MON JUL 18 2016 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR HOT TEMPERATURES...LOW RELATIVE HUMIDITY...GUSTY WINDS...AND CRITICALLY DRY FUELS... * AFFECTED AREA...FIRE WEATHER ZONE 280. FIRE WEATHER ZONE 300. * WIND...SOUTHWEST 10 TO 20 MPH WITH GUSTS 20 TO 30 MPH. * HUMIDITY...10 TO 15 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ WYZ283-190200- /O.CON.KRIW.FW.W.0010.000000T0000Z-160719T0200Z/ UPPER WIND RIVER BASIN/WIND RIVER BASIN- 159 PM MDT MON JUL 18 2016 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR HOT TEMPERATURES...LOW RELATIVE HUMIDITY... GUSTY WINDS...AND CRITICALLY DRY FUELS... * AFFECTED AREA...FIRE WEATHER ZONE 283. * WIND...SOUTHWEST 10 TO 20 MPH WITH GUSTS 20 TO 30 MPH. * HUMIDITY...10 TO 15 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ WYZ414>416-190200- /O.NEW.KRIW.FW.A.0009.160720T1800Z-160721T0200Z/ SALT AND WYOMING RANGES/WEST ZONE BRIDGER TETON NF- NORTH ZONE BRIDGER TETON NF AND GRAND TETON NP- WEST WIND RIVER MOUNTAINS/EAST ZONE BRIDGER TETON NF- 159 PM MDT MON JUL 18 2016 ...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING FOR STRONG GUSTY WINDS AND LOW RELATIVE HUMIDITY... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING. * AFFECTED AREA...FIRE WEATHER ZONE 414. FIRE WEATHER ZONE 415. FIRE WEATHER ZONE 416 IN TETON...LINCOLN AND SUBLETTE COUNTIES. * WIND...SOUTHWEST WIND 15 TO 20 MPH WITH GUSTS TO 35 MPH. * RELATIVE HUMIDITY...12 TO 17 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$
964 WWUS85 KRIW 182229 RFWRIW URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 429 PM MDT MON JUL 18 2016 ...RED FLAG WARNING IN EFFECT THROUGH EARLY EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 280 AND 300 IN NATRONA COUNTY AND 283 IN FREMONT COUNTY... ...A FIRE WEATHER WATCH HAS BEEN ISSUED FOR THE WESTERN MOUNTAINS FIRE WEATHER ZONES 414...145 AND 416 FOR WEDNESDAY AFTERNOON AND EVENING... .STRONG SOUTH TO SOUTHWEST WINDS ACROSS FREMONT AND NATRONA COUNTIES...COMBINING WITH LOW RELATIVE HUMIDITY AND CRITICALLY DRY FUELS WILL PRODUCE CONDITIONS FAVORABLE FOR FIRES WITH RAPID RATES OF SPREAD. RELATIVE HUMIDITY SHOULD INCREASE RAPIDLY BY MID EVENING AS A RELATIVELY MOIST AIR MASS MOVES INTO THE AREA. WEDNESDAY STRONG SOUTHWEST WINDS WILL DEVELOP OVER THE WESTERN MOUNTAINS. THESE WINDS WILL COMBINE WITH LOW RELATIVE HUMIDITY... VERY WARM TEMPERATURES AND CRITICALLY DRY FUELS. WYZ280-300-190200- /O.CON.KRIW.FW.W.0010.000000T0000Z-160719T0200Z/ NATRONA COUNTY/CASPER BLM-CASPER MOUNTAIN- 429 PM MDT MON JUL 18 2016 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR HOT TEMPERATURES...LOW RELATIVE HUMIDITY...GUSTY WINDS...AND CRITICALLY DRY FUELS... * AFFECTED AREA...FIRE WEATHER ZONE 280 AND 300. * WIND...SOUTHWEST 20 TO 30 MPH WITH GUSTS AROUND 45 MPH. * HUMIDITY...10 TO 15 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ WYZ283-190200- /O.CON.KRIW.FW.W.0010.000000T0000Z-160719T0200Z/ UPPER WIND RIVER BASIN/WIND RIVER BASIN- 429 PM MDT MON JUL 18 2016 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR HOT TEMPERATURES...LOW RELATIVE HUMIDITY... GUSTY WINDS...AND CRITICALLY DRY FUELS... * AFFECTED AREA...FIRE WEATHER ZONE 283. * WIND...SOUTH TO SOUTHWEST 25 TO 35 MPH WITH GUSTS UP TO 50 MPH. * HUMIDITY...AROUND 15 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ WYZ414>416-190630- /O.CON.KRIW.FW.A.0009.160720T1800Z-160721T0200Z/ SALT AND WYOMING RANGES/WEST ZONE BRIDGER TETON NF- NORTH ZONE BRIDGER TETON NF AND GRAND TETON NP- WEST WIND RIVER MOUNTAINS/EAST ZONE BRIDGER TETON NF- 429 PM MDT MON JUL 18 2016 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING FOR STRONG GUSTY WINDS AND LOW RELATIVE HUMIDITY... * AFFECTED AREA...FIRE WEATHER ZONE 414. FIRE WEATHER ZONE 415. FIRE WEATHER ZONE 416 IN TETON...LINCOLN AND SUBLETTE COUNTIES. * WIND...SOUTHWEST WIND 15 TO 20 MPH WITH GUSTS TO 35 MPH. * RELATIVE HUMIDITY...12 TO 17 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$
322 WWUS85 KRIW 190159 RFWRIW URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 759 PM MDT MON JUL 18 2016 ...RED FLAG WARNING WILL EXPIRE AT 8 PM FOR PORTIONS OF FREMONT AND NATRONA COUNTIES... ...A FIRE WEATHER WATCH HAS BEEN ISSUED FOR THE WESTERN MOUNTAINS INCLUDING FIRE WEATHER ZONES 414...415 AND 416...AS WELL AS FOR THE LOWER ELEVATIONS OF FREMONT AND NATRONA COUNTY INCLUDING FIRE WEATHER ZONES 280 AND 283...FOR WEDNESDAY AFTERNOON AND EVENING... .ON WEDNESDAY STRONG SOUTHWEST WINDS WILL DEVELOP OVER THE WESTERN MOUNTAINS...AS WELL AS BREEZY SOUTHWEST WINDS OVER THE WIND RIVER BASIN AND NATRONA COUNTY. THESE WINDS WILL COMBINE WITH LOW RELATIVE HUMIDITY...VERY WARM TO HOT TEMPERATURES AND CRITICALLY DRY FUELS TO CREATE FAVORABLE WEATHER CONDITIONS FOR EXPLOSIVE FIRE GROWTH. WYZ280-191215- /O.EXP.KRIW.FW.W.0010.000000T0000Z-160719T0200Z/ /O.EXB.KRIW.FW.A.0009.160720T1800Z-160721T0300Z/ NATRONA COUNTY/CASPER BLM- 759 PM MDT MON JUL 18 2016 ...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING FOR HOT TEMPERATURES...LOW RELATIVE HUMIDITY...GUSTY WINDS WITH CRITICALLY DRY FUELS... ...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN RIVERTON WILL ALLOW THE RED FLAG WARNING FOR MONDAY TO EXPIRE AT 8 PM. HOWEVER A NEW FIRE WEATHER WATCH IS NOW IN EFFECT WEDNESDAY AFTERNOON AND EVENING. * AFFECTED AREA...FIRE WEATHER ZONE 280...INCLUDING MUCH OF THE LOWER ELEVATIONS OF NATRONA COUNTY. * WIND...SOUTHWEST WIND 10 TO 15 MPH WITH GUSTS TO 25 MPH. * RELATIVE HUMIDITY...12 TO 17 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ WYZ283-191215- /O.EXP.KRIW.FW.W.0010.000000T0000Z-160719T0200Z/ /O.EXB.KRIW.FW.A.0009.160720T1800Z-160721T0300Z/ UPPER WIND RIVER BASIN/WIND RIVER BASIN- 759 PM MDT MON JUL 18 2016 ...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING FOR FOR HOT TEMPERATURES...LOW RELATIVE HUMIDITY...GUSTY WINDS WITH CRITICALLY DRY FUELS... ...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN RIVERTON WILL ALLOW THE RED FLAG WARNING FOR MONDAY TO EXPIRE AT 8 PM. HOWEVER A NEW FIRE WEATHER WATCH IS NOW IN EFFECT WEDNESDAY AFTERNOON AND EVENING. * AFFECTED AREA...FIRE WEATHER ZONE 283...INCLUDING MUCH OF THE WIND RIVER BASIN. * WIND...SOUTHWEST WIND 10 TO 20 MPH WITH FREQUENT GUSTS TO 25 MPH. * RELATIVE HUMIDITY...10 TO 15 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ WYZ300-190300- /O.EXP.KRIW.FW.W.0010.000000T0000Z-160719T0200Z/ CASPER MOUNTAIN- 759 PM MDT MON JUL 18 2016 ...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING FOR FIRE WEATHER ZONE 300... THE RED FLAG WARNING FOR MONDAY FOR CASPER MOUNTAIN WILL BE ALLOWED TO EXPIRE AT 8 PM. RELATIVE HUMIDITIES HAVE RISEN INTO THE 25 TO 35 PERCENT RANGE...BUT WINDS REMAIN GUSTY FROM THE SOUTH TO SOUTHWEST. $$ WYZ414>416-191215- /O.EXT.KRIW.FW.A.0009.160720T1800Z-160721T0300Z/ SALT AND WYOMING RANGES/WEST ZONE BRIDGER TETON NF- NORTH ZONE BRIDGER TETON NF AND GRAND TETON NP- WEST WIND RIVER MOUNTAINS/EAST ZONE BRIDGER TETON NF- 759 PM MDT MON JUL 18 2016 ...FIRE WEATHER WATCH NOW IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING FOR STRONG GUSTY WINDS AND LOW RELATIVE HUMIDITY... * AFFECTED AREA...FIRE WEATHER ZONE 414...415 AND 416. THIS INCLUDES MUCH OF TETON AND LINCOLN COUNTIES AND A PORTION OF SUBLETTE COUNTY. * WIND...SOUTHWEST WIND 15 TO 20 MPH WITH GUSTS TO 35 MPH. * RELATIVE HUMIDITY...12 TO 17 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ 21
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this red flag warning went out at Jul 17, 2:05 PM MDT, 7 hours 19 minutes earlier.
Area forecast discussion, Jul 17, 2:05 PM MDT, 7 hours 19 minutes before
Area Forecast Discussion National Weather Service Riverton WY 205 PM MDT SUN JUL 17 2016 .SHORT TERM...Tonight Through Monday Rather dry west southwest flow aloft will be over the area through Monday with very warm to hot temperatures. Isolated afternoon and evening showers and thunderstorms will be possible mainly over the mountains this evening and again on Monday. Gusty southwest winds will increase over and near the east slopes of the mountains Monday afternoon. .LONG TERM...Monday night Through Sunday Rather dry west southwest flow aloft will be over the area through the weekend with very warm to hot temperatures and low relative humidity. Isolated afternoon and evening showers and thunderstorms will be possible mainly over the mountains monday evening and again on Tuesday. Then the convection is expected to be limited to the extreme south over sweetwater county. Gusty southwest winds will increase over and near the east slopes of the mountains. && .AVIATION.../00Z ISSUANCE/ Showers and thunderstorms will be found across much of central and western Wyoming through around 04z this evening. Gusty wind and small hail will be possible, with associated periods of MVFR conditions and mountain obscurations. By 06z, mainly mountain shower activity is expected. This activity will linger through 12z Monday, with widespread VFR conditions then expected. Wind will start to increase after 16z with periods of gusty wind expected by 20z for many terminals. Any shower development is expected to be over the northern mountains after 20z and could result in local mountain obscurations. Minimal impacts from these storms are anticipated at area terminals, though nearby storms may result in periods of breezy and erratic wind at KCOD. && .FIRE WEATHER... Rather dry west southwest flow aloft will be over the area through the week with very warm to hot temperatures and low relative humidity. Isolated afternoon and evening showers and thunderstorms will be possible mainly over the higher mountains this evening and again on Monday. Gusty southwest winds will increase over and near the east slopes of the mountains Monday afternoon combining with relative humidity of 10 to 15 percent in the lower elevations. && .RIW Watches/Warnings/Advisories... Fire Weather Watch from Monday afternoon through Monday evening for WYZ280-300. && SHORT TERM...C.Baker LONG TERM...C.Baker AVIATION...Branham FIRE WEATHER...C.Baker
Hazardous weather outlook, Jul 17, 3:30 AM MDT, 17 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 330 AM MDT SUN JUL 17 2016 WYZ001>020-022>030-181200- YELLOWSTONE NATIONAL PARK-ABSAROKA MOUNTAINS-CODY FOOTHILLS- NORTH BIG HORN BASIN-SOUTHWEST BIG HORN BASIN- SOUTHEAST BIG HORN BASIN-OWL CREEK AND BRIDGER MOUNTAINS- BIGHORN MOUNTAINS WEST-BIGHORN MOUNTAINS SOUTHEAST- NORTHEAST JOHNSON COUNTY-SOUTHEAST JOHNSON COUNTY- TETON AND GROS VENTRE MOUNTAINS-JACKSON HOLE- WIND RIVER MOUNTAINS WEST-WIND RIVER MOUNTAINS EAST- UPPER WIND RIVER BASIN-WIND RIVER BASIN-LANDER FOOTHILLS- GREEN MOUNTAINS AND RATTLESNAKE RANGE- NATRONA COUNTY LOWER ELEVATIONS-CASPER MOUNTAIN-STAR VALLEY- SALT RIVER AND WYOMING RANGES-UPPER GREEN RIVER BASIN FOOTHILLS- UPPER GREEN RIVER BASIN-SOUTH LINCOLN COUNTY- ROCK SPRINGS AND GREEN RIVER-FLAMING GORGE-EAST SWEETWATER COUNTY- 330 AM MDT SUN JUL 17 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT ELEVATED FIRE DANGER ACROSS MUCH OF THE LOWER ELEVATIONS EAST OF THE DIVIDE. ISOLATED TO WIDELY SCATTERED THUNDERSTORMS OVER THE REGION. SOME STORMS WILL HAVE SMALL HAIL AND GUSTY OUTFLOW WINDS TO 45 MPH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY MONDAY...ISOLATED THUNDERSTORMS POSSIBLE ACROSS MAINLY THE ABSAROKA AND BIGHORN MOUNTAINS. TUESDAY...ISOLATED TO WIDELY SCATTERED AFTERNOON AND EVENING THUNDERSTORMS IN THE SOUTH AND CASPER MOUNTAIN AREA. GUSTY WIND AND LIGHTNING WILL BE THE MAIN THREATS. WEDNESDAY...ISOLATED AFTERNOON AND EVENING THUNDERSTORMS IN THE SOUTH. GUSTY WIND AND LIGHTNING ARE THE MAIN THREATS. THURSDAY THROUGH SATURDAY...ISOLATED AFTERNOON AND EVENING THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE URGED TO REPORT STRONG WIND GUSTS OVER 40 MPH. THANK YOU.
In the hours before
Special weather statement, Jul 17, 6:33 PM MDT, 2 hours 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
633 PM MDT SUN JUL 17 2016
WYZ002>004-180115-
ABSAROKA MOUNTAINS-CODY FOOTHILLS-NORTH BIG HORN BASIN-
633 PM MDT SUN JUL 17 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PARK COUNTY UNTIL
715 PM MDT...
AT 629 PM MDT...DOPPLER RADAR WAS TRACKING AN AREA OF SHOWERS AND
ISOLATED THUNDERSTORMS WEST OF CODY OVER THE ABSAROKA MOUNTAINS...
MOVING NORTHEAST AT 35 MPH.
WIND GUSTS OF 40 TO 50 MPH WILL BE POSSIBLE WITH THESE SHOWERS AND
STORMS.
THESE SHOWERS AND STORMS WILL BE NEAR...
BUFFALO BILL STATE PARK AROUND 645 PM MDT.
CODY AROUND 700 PM MDT.
POWELL AROUND 715 PM MDT.
LAT...LON 4459 10859 4427 10927 4462 10990 4467 10987
4470 10983 4473 10984 4489 10976 4498 10885
TIME...MOT...LOC 0029Z 233DEG 30KT 4448 10939
JONESSpecial weather statement, Jul 17, 6:47 PM MDT, 2 hours 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 647 PM MDT SUN JUL 17 2016 WYZ002-015>017-180145- ABSAROKA MOUNTAINS-WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-UPPER WIND RIVER BASIN- 647 PM MDT SUN JUL 17 2016 ...STRONG WIND GUSTS FROM SHOWERS AND STORMS WILL AFFECT NORTHWESTERN FREMONT COUNTY... AT 644 PM MDT...STRONG WIND GUSTS TO 55 MPH WERE LOCATED NEAR DUBOIS...MOVING EAST NORTHEAST THROUGH THE WEST END OF FREMONT COUNTY. WIND GUSTS OF 45 TO 55 MPH...WITH LOCALIZED HIGHER GUSTS...ARE POSSIBLE WITH THIS SHOWER. LOCATIONS IMPACTED INCLUDE... CROWHEART...BURRIS...MAVERIK SPRING DOME FIELD... AND LONGHORN RANCH LODGE AND RV RESORT. LAT...LON 4319 10920 4351 10960 4364 10934 4349 10869 TIME...MOT...LOC 0044Z 240DEG 49KT 4359 10940 BRAUN
Special weather statement, Jul 17, 6:53 PM MDT, 2 hours 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
653 PM MDT SUN JUL 17 2016
WYZ009>011-180145-
BIGHORN MOUNTAINS SOUTHEAST-NORTHEAST JOHNSON COUNTY-SOUTHEAST
JOHNSON COUNTY-
653 PM MDT SUN JUL 17 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN JOHNSON COUNTY UNTIL
745 PM MDT...
AT 652 PM MDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES SOUTHEAST OF CLOUD
PEAK TO 14 MILES NORTHEAST OF DULLKNIFE RESERVOIR TO MAYOWORTH...AND
MOVING EAST AT 55 MPH.
NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.
STRONG THUNDERSTORMS WILL BE NEAR...
LAKE DE SMET AROUND 705 PM MDT.
BUFFALO AROUND 710 PM MDT.
FORT RENO HISTORICAL SITE AROUND 720 PM MDT.
POWDER RIVER REST AREA AROUND 725 PM MDT.
OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE BUFFALO GOLF
COURSE...TA GUEST RANCH AND JOHNSON COUNTY FAIRGROUNDS.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 25 BETWEEN MILE MARKERS 257 AND 299.
INTERSTATE 90 BETWEEN MILE MARKERS 48 AND 95.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 4376 10602 4374 10677 4410 10680 4437 10706
4456 10660 4456 10601 4382 10601
TIME...MOT...LOC 0052Z 256DEG 50KT 4432 10700 4410 10679 4382 10677
BRAUNSpecial weather statement, Jul 17, 7:29 PM MDT, 1 hour 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
729 PM MDT SUN JUL 17 2016
WYZ010-011-180215-
NORTHEAST JOHNSON COUNTY-SOUTHEAST JOHNSON COUNTY-
729 PM MDT SUN JUL 17 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN JOHNSON COUNTY UNTIL
815 PM MDT...
AT 727 PM MDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES EAST OF BUFFALO TO
15 MILES SOUTHWEST OF POWDER RIVER REST AREA TO NEAR FORT RENO
HISTORICAL SITE...AND MOVING NORTHEAST AT 35 MPH.
DIME TO NICKLE SIZE HAIL AND WIND GUSTS 45 TO 55 MPH...WITH
LOCALLY HIGHER GUSTS POSSIBLE...WILL BE POSSIBLE WITH THESE STORMS.
STRONG THUNDERSTORMS WILL BE NEAR...
POWDER RIVER REST AREA AROUND 755 PM MDT.
OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE TWIN CREEKS
CAMPGROUND...JOHNSON COUNTY FAIRGROUNDS...INDIAN CAMPGROUND AND
JOHNSON COUNTY LIBRARY.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 25 BETWEEN MILE MARKERS 275 AND 299.
INTERSTATE 90 BETWEEN MILE MARKERS 57 AND 95.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 4382 10640 4403 10669 4437 10670 4456 10627
4456 10601 4387 10601
TIME...MOT...LOC 0127Z 230DEG 32KT 4432 10656 4411 10645 4390 10628
BRAUNSpecial weather statement, Jul 17, 7:47 PM MDT, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 747 PM MDT SUN JUL 17 2016 WYZ003-004-008-180215- CODY FOOTHILLS-BIGHORN MOUNTAINS WEST-NORTH BIG HORN BASIN- 747 PM MDT SUN JUL 17 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PARK AND NORTHWESTERN BIG HORN COUNTIES UNTIL 815 PM MDT... AT 747 PM MDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR CLARK TO GARLAND TO 13 MILES NORTHWEST OF GREYBULL...AND MOVING NORTH AT 50 MPH. WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS. STRONG THUNDERSTORMS WILL BE NEAR... BYRON AROUND 750 PM MDT. COWLEY AND DEAVER AROUND 800 PM MDT. FRANNIE AND BIGHORN LAKE AROUND 805 PM MDT. HORSESHOE BEND AROUND 810 PM MDT. LAT...LON 4500 10793 4458 10815 4494 10922 4501 10921 TIME...MOT...LOC 0147Z 190DEG 45KT 4493 10913 4477 10862 4465 10822 BRAUN
Special weather statement, Jul 17, 8:13 PM MDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
813 PM MDT SUN JUL 17 2016
WYZ010-180300-
NORTHEAST JOHNSON COUNTY-
813 PM MDT SUN JUL 17 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN JOHNSON COUNTY UNTIL
900 PM MDT...
AT 813 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 13
MILES NORTH OF POWDER RIVER REST AREA...WHICH IS 26 MILES EAST OF
BUFFALO...MOVING NORTHEAST AT 25 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTHEASTERN
JOHNSON COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 4452 10602 4438 10602 4428 10616 4440 10635
4456 10619 4456 10601 4452 10601
TIME...MOT...LOC 0213Z 220DEG 23KT 4441 10619
BRAUNThe office that day
Everything else NWS Riverton, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 17, 6:25 PM MDT | Special Weather Statement | RIW | Johnson | 50 min |
| Jul 17, 6:33 PM MDT | Special Weather Statement | RIW | Park | 42 min |
| Jul 17, 6:47 PM MDT | Special Weather Statement | RIW | 58 min | |
| Jul 17, 6:53 PM MDT | Special Weather Statement | RIW | Johnson | 52 min |
| Jul 17, 7:29 PM MDT | Special Weather Statement | RIW | Johnson | 46 min |
| Jul 17, 7:47 PM MDT | Special Weather Statement | RIW | Big Horn | 28 min |
| Jul 17, 8:13 PM MDT | Special Weather Statement | RIW | Johnson | 47 min |
| Jul 18, 1:59 PM MDT | Fire Weather Watch | RIW | Fremont, Hot Springs, Johnson, Lincoln, Natrona, Park and 3 more | 36 hr |
Nearby
Red Flag Warnings in Wyoming, 2016Every red flag warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.